Remote Access Conformal Geometry and Dynamics
Green Open Access

Conformal Geometry and Dynamics

ISSN 1088-4173



Invariant relations for the Bowen-Series transform

Author: Vincent Pit
Journal: Conform. Geom. Dyn. 16 (2012), 103-123
MSC (2010): Primary 37D40; Secondary 37C30, 58C40
Published electronically: April 16, 2012
MathSciNet review: 2910743
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider the Bowen-Series transform $ T$ associated with an even corners fundamental domain of finite volume for some Fuchsian group $ \Gamma $. We prove a generic invariance result that abstracts Series' orbit-equivalence theorem to families of relations on the unit circle. Two applications of this result are developed. We first prove that $ T$ satisfies a strong-orbit equivalence property, which allows to identify its hyperbolic periodic orbits with primitive hyperbolic conjugacy classes of $ \Gamma $. Then, we show thanks to the invariance theorem that the eigendistributions for the eigenvalue $ 1$ of the transfer operator of $ T$ with spectral parameter $ s \in \mathbb{C}$ are in bijection with smooth bounded eigenfunctions for the eigenvalue $ s(1-s)$ of the hyperbolic Laplacian on the quotient $ \mathbb{D} / \Gamma $.

References [Enhancements On Off] (What's this?)

  • [Bea83] Alan F. Beardon, The Geometry of Discrete Groups, Graduate Texts in Mathematics, vol. 91, Springer Verlag, 1983.
  • [BS79] Rufus Bowen and Caroline Series, Markov Maps associated with Fuchsians Groups, Publications de l'IHES 50 (1979), 401-418.
  • [Hel81] Sigurdur Helgason, Topics in Harmonic Analysis on Homogenous Spaces, Progress in Mathematics, vol. 13, Birkhäuser, 1981.
  • [LT08] A. O. Lopes and Philippe Thieullen, Eigenfunctions of the Laplacian and eigenfunctions of the associated Ruelle operator, Nonlinearity 21 (2008), 2239-2253. MR 2439478 (2009m:30081)
  • [Mor97] Takehiko Morita, Markov systems and transfer operators associated with cofinite Fuchsian groups, Ergodic Theory and Dynamical Systems 17 (1997), 1147-1181. MR 1477037 (99d:58137)
  • [Ota98] Jean-Pierre Otal, Sur les fonctions propres du Laplacien du disque hyperbolique, Comptes-Rendus de l'Académie des Sciences 327 (1998), no. 1, 161-166. MR 1645108 (99e:35161)
  • [Pol91] Mark Pollicott, Some Applications of Thermodynamic Formalism to Manifolds with Constant Negative Curvature, Advances in Mathematics 85 (1991), 161-192.

Similar Articles

Retrieve articles in Conformal Geometry and Dynamics of the American Mathematical Society with MSC (2010): 37D40, 37C30, 58C40

Retrieve articles in all journals with MSC (2010): 37D40, 37C30, 58C40

Additional Information

Vincent Pit
Affiliation: Département de Mathématiques d’Orsay, Université Paris-Sud 11, 91405 Orsay Cedex, France

Received by editor(s): December 7, 2011
Published electronically: April 16, 2012
Article copyright: © Copyright 2012 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society